A note on the multiple-trace memory model without simulation

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The multiple-trace memory model, MINERVA 2 (Hintzman, 1984, 1986, 1988), has usually been examined using the computer simulation method. This article presents an analytic treatment using probability theory, leading to closed form solutions for the probability mass functions of the model distributions. The expected values of such distributions are found to relate to the model parameters in a straightforward manner. However, variances of the distributions do not appear to take on simple forms. Exact quantitative predictions of the model are greatly facilitated by the analytical results.

Original languageEnglish
Pages (from-to)592-597
Number of pages6
JournalJournal of Mathematical Psychology
Volume36
Issue number4
DOIs
Publication statusPublished - 1992 Jan 1

Fingerprint

Probability Theory
Memory Model
Computer Simulation
Trace
Data storage equipment
Simulation
Expected Value
Closed-form Solution
Simulation Methods
Model
Prediction
Computer simulation

All Science Journal Classification (ASJC) codes

  • Applied Mathematics
  • Experimental and Cognitive Psychology

Cite this

@article{1aaf0ea1306c4cd092e92fc95c0de717,
title = "A note on the multiple-trace memory model without simulation",
abstract = "The multiple-trace memory model, MINERVA 2 (Hintzman, 1984, 1986, 1988), has usually been examined using the computer simulation method. This article presents an analytic treatment using probability theory, leading to closed form solutions for the probability mass functions of the model distributions. The expected values of such distributions are found to relate to the model parameters in a straightforward manner. However, variances of the distributions do not appear to take on simple forms. Exact quantitative predictions of the model are greatly facilitated by the analytical results.",
author = "Ching-Fan Sheu",
year = "1992",
month = "1",
day = "1",
doi = "10.1016/0022-2496(92)90111-J",
language = "English",
volume = "36",
pages = "592--597",
journal = "Journal of Mathematical Psychology",
issn = "0022-2496",
publisher = "Academic Press Inc.",
number = "4",

}

A note on the multiple-trace memory model without simulation. / Sheu, Ching-Fan.

In: Journal of Mathematical Psychology, Vol. 36, No. 4, 01.01.1992, p. 592-597.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A note on the multiple-trace memory model without simulation

AU - Sheu, Ching-Fan

PY - 1992/1/1

Y1 - 1992/1/1

N2 - The multiple-trace memory model, MINERVA 2 (Hintzman, 1984, 1986, 1988), has usually been examined using the computer simulation method. This article presents an analytic treatment using probability theory, leading to closed form solutions for the probability mass functions of the model distributions. The expected values of such distributions are found to relate to the model parameters in a straightforward manner. However, variances of the distributions do not appear to take on simple forms. Exact quantitative predictions of the model are greatly facilitated by the analytical results.

AB - The multiple-trace memory model, MINERVA 2 (Hintzman, 1984, 1986, 1988), has usually been examined using the computer simulation method. This article presents an analytic treatment using probability theory, leading to closed form solutions for the probability mass functions of the model distributions. The expected values of such distributions are found to relate to the model parameters in a straightforward manner. However, variances of the distributions do not appear to take on simple forms. Exact quantitative predictions of the model are greatly facilitated by the analytical results.

UR - http://www.scopus.com/inward/record.url?scp=38249008507&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249008507&partnerID=8YFLogxK

U2 - 10.1016/0022-2496(92)90111-J

DO - 10.1016/0022-2496(92)90111-J

M3 - Article

VL - 36

SP - 592

EP - 597

JO - Journal of Mathematical Psychology

JF - Journal of Mathematical Psychology

SN - 0022-2496

IS - 4

ER -